Zeitschrift für angewandte Mathematik und Physik ZAMP

, Volume 42, Issue 3, pp 408–430

A Fujita type global existence-global nonexistence theorem for a weakly coupled system of reaction-diffusion equations

  • Howard A. Levine
Original Papers

DOI: 10.1007/BF00945712

Cite this article as:
Levine, H.A. Z. angew. Math. Phys. (1991) 42: 408. doi:10.1007/BF00945712


LetDRN be a region with smooth boundary∂D. Letp·q>1,p, q≥1. We consider the system:utu+vp,vtu+uq inD×[0, ∞) withu=v=0 in∂D×[0, ∞) andu0,v0 nonnegative. Letγ=max(p, q). We show that ifD isRN, a cone or the exterior of a bounded domain, then there is a numberpc(D) such that (a) if (γ+1)/(pq−1)>pc(D) no nontrivial global positive solutions of the system exist while (b) if (γ+1)/(pq−1)<pc(D) both nontrivial global and nonglobal solutions exist. In caseD is a cone orD=RN, (a) holds with equality. An explicit formula forpc(D) is given.

Copyright information

© Birkhäuser Verlag 1991

Authors and Affiliations

  • Howard A. Levine
    • 1
  1. 1.Dept of MathematicsIowa State UniversityAmesUSA